Alert archive / Montana / Flood Watches in 2012
Flood Watch 3, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jun 6, 2012, 6:29 AM MDT for Deer Lodge County, Silver Bow County, Montana. It took effect at Jun 6, 2012, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 6, 2012, 6:29 AM MDT (12:29 UTC)
- In effect from
- Jun 6, 2012, 6:00 PM MDT
- Expired
- Jun 6, 2012, 9:45 AM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 146 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 0.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WGUS65 KMSO 061229 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 629 AM MDT WED JUN 6 2012 MTC023-093-071230- /O.CAN.KMSO.FA.A.0002.000000T0000Z-120607T1500Z/ /O.NEW.KMSO.FA.A.0003.120607T0000Z-120607T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEER LODGE-SILVER BOW- 629 AM MDT WED JUN 6 2012 ...FLOOD WATCH FOR DEER LODGE AND SILVERBOW COUNTIES HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE * THE HEAVIEST RAIN HAS SHIFTED NORTH AND SNOW LEVELS HAVE LOWERED AND EVEN THE HIGHER VALLEYS HAVE TURNED OVER TO LIGHT SNOW OR A RAIN/SNOW MIX. THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED. && $$ MTC029-047-071230- /O.CON.KMSO.FA.A.0002.000000T0000Z-120607T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LAKE- 629 AM MDT WED JUN 6 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...FLATHEAD AND LAKE. * THROUGH THURSDAY MORNING * EXCESSIVE RAINFALL RESULTING FROM A STRONG STORM SYSTEM WILL IMPACT NORTHWEST MONTANA...CREATING THE POTENTIAL FOR FLOODING. * THE FLATHEAD RIVER...INCLUDING THE NORTH FORK AND MIDDLE FORK BRANCHES...COULD SEE DRAMATIC RISES IN WATER LEVELS THAT COULD CAUSE THEM TO REACH FLOOD STAGE IN THE NEXT SEVERAL DAYS. SMALLER STREAMS ARE ALSO AT RISK FOR HIGHER FLOWS. && $$ MTC053-071230- /O.CON.KMSO.FA.A.0002.000000T0000Z-120607T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 629 AM MDT WED JUN 6 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...LINCOLN. * THROUGH THURSDAY MORNING * EXCESSIVE RAINFALL RESULTING FROM A STRONG STORM SYSTEM WILL CREATE THE POTENTIAL FOR FLOODING. * SMALLER STREAMS THROUGHOUT LINCOLN COUNTY INCLUDING LIBBY AND LAKE MAY REACH FLOOD LEVELS OVER THE NEXT FEW DAYS. && $$
1 follow-up statement
978 WGUS65 KMSO 061545 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 945 AM MDT WED JUN 6 2012 MTC023-093-061645- /O.CAN.KMSO.FA.A.0003.120607T0000Z-120607T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEER LODGE-SILVER BOW- 945 AM MDT WED JUN 6 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WEST CENTRAL MONTANA HAS BEEN CANCELLED. $$ MTC029-047-062345- /O.CON.KMSO.FA.A.0002.000000T0000Z-120607T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LAKE- 945 AM MDT WED JUN 6 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...FLATHEAD AND LAKE. * THROUGH THURSDAY MORNING * EXCESSIVE RAINFALL RESULTING FROM A STRONG STORM SYSTEM WILL IMPACT NORTHWEST MONTANA...CREATING THE POTENTIAL FOR FLOODING. * THE FLATHEAD RIVER...INCLUDING THE NORTH FORK AND MIDDLE FORK BRANCHES...COULD SEE DRAMATIC RISES IN WATER LEVELS THAT COULD CAUSE THEM TO REACH FLOOD STAGE IN THE NEXT SEVERAL DAYS. SMALLER STREAMS ARE ALSO AT RISK FOR HIGHER FLOWS. && $$ MTC053-062345- /O.CON.KMSO.FA.A.0002.000000T0000Z-120607T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 945 AM MDT WED JUN 6 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...LINCOLN. * THROUGH THURSDAY MORNING * EXCESSIVE RAINFALL RESULTING FROM A STRONG STORM SYSTEM WILL CREATE THE POTENTIAL FOR FLOODING. * SMALLER STREAMS THROUGHOUT LINCOLN COUNTY INCLUDING LIBBY AND LAKE MAY REACH FLOOD LEVELS OVER THE NEXT FEW DAYS. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jun 6, 3:41 AM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 6, 3:41 AM MDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
341 AM MDT Wed Jun 6 2012
.DISCUSSION...
Excessive rainfall will once again be the main focus for today as
the very dominant storm system circulates across northwest
Montana. A steady stream of precipitation will bring additional
rainfall accumulations, most notably across Flathead and Lincoln
counties, where rainfall is expected to be heaviest. For
Interstate 90 and points south: rainfall will ease up throughout
the day today, and gradually end by this evening. Meanwhile, rain
will continue well into Thursday across the northwest.
In addition, rainfall has changed over to snowfall in terrain
roughly above 5000 feet, threatening conditions over mountain pass
roadways, such as Marias Pass. Expect snow accumulations to
creating slick driving conditions until the road surface has a
chance to warm. Be prepared for changing conditions through the
morning for travelers with plans to cross Marias Pass.
Snow levels will then gradually rise, changing snow back to
rainfall and eliminating most of the snow-related impacts.
Rainfall is expected to finally end Thursday morning, with conditions
across the Northern Rockies finally seeing a dry remainder of the
day Thursday.
The extended forecast models have remained consistent with bringing
another Pacific trough into western Montana Friday and into the
weekend. This should produce another wet and cool weekend, with
temperatures 10-15 degrees below normal and a good chance of rain
occurring through Monday.
&&
.AVIATION...
The Pacific trough will slowly move off with precipitation
decreasing and then ending from south to north. Some showers will
continue especially near KGPI into this afternoon. Conditions
should be dry over night, but because of all of the rain, late
night fog could develop and bring visibilities down below a mile
at all of the terminals. Another round of precipitation will move
in from the west during the late morning on Thursday.
&&
.HYDROLOGY...
Immediate concerns today will be small streams continuing to rise
across most of the Northern Rockies, with particular emphasis on
streams and creeks draining from the Mission Mountains and from
the northern section of the Continental Divide near the Canadian
border.
In addition, larger rivers have begun to see increases that could
lead to potential flooding. A flood warning has been issued for
the Yaak River near Troy until further notice. The Flathead River
is currently at risk of reaching flood stage in the coming days.
Flooding will be heavily monitored as excessive rainfall continues
to fall across the region.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 6 PM MDT this evening For Glacier
National Park west of the Continental Divide.
ID...None.
&&
Allegretto/KolataThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:05 AM MDT | Areal Flood Warning | MSO | Lincoln | 18 hr |
| Jun 6, 9:30 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 5 hr |
| Jun 6, 12:42 PM MDT | Areal Flood Advisory | MSO | Lake | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.